Alert archive / Maine / Gale Warnings in 2016

Gale Warning 27, NWS Caribou, ME

October 27, 2016

NWS Caribou, ME issued this gale warning at Oct 27, 2016, 9:00 AM EDT. It took effect at Oct 28, 2016, 5:00 AM EDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2016, 9:00 AM EDT (13:00 UTC)
In effect from
Oct 28, 2016, 5:00 AM EDT
Expired
Oct 29, 2016, 3:17 AM EDT
In force
22 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

604 
WHUS71 KCAR 271300
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
900 AM EDT THU OCT 27 2016

ANZ050>052-272100-
/O.UPG.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/
/O.NEW.KCAR.GL.W.0027.161028T0900Z-161029T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
900 AM EDT THU OCT 27 2016

...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ARNOTT/GYX
8 follow-up statements
614 
WHUS71 KCAR 271403
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
1003 AM EDT THU OCT 27 2016

ANZ050>052-272215-
/O.CON.KCAR.GL.W.0027.161028T0900Z-161029T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1003 AM EDT THU OCT 27 2016

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
705 
WHUS71 KCAR 271936
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
336 PM EDT THU OCT 27 2016

ANZ050>052-280900-
/O.CON.KCAR.GL.W.0027.161028T0900Z-161029T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
336 PM EDT THU OCT 27 2016

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
546 
WHUS71 KCAR 280247
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1047 PM EDT THU OCT 27 2016

ANZ050>052-281200-
/O.CON.KCAR.GL.W.0027.161028T0900Z-161029T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1047 PM EDT THU OCT 27 2016

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NORCROSS
315 
WHUS71 KCAR 280728
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
328 AM EDT FRI OCT 28 2016

ANZ050>052-281530-
/O.EXT.KCAR.GL.W.0027.161028T0900Z-161029T0500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
328 AM EDT FRI OCT 28 2016

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EDT SATURDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
908 
WHUS71 KCAR 281313
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
913 AM EDT FRI OCT 28 2016

ANZ050>052-282115-
/O.CON.KCAR.GL.W.0027.000000T0000Z-161029T0500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
913 AM EDT FRI OCT 28 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
043 
WHUS71 KCAR 281607
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1207 PM EDT FRI OCT 28 2016

ANZ050>052-290015-
/O.CON.KCAR.GL.W.0027.000000T0000Z-161029T0500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1207 PM EDT FRI OCT 28 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CB
432 
WHUS71 KCAR 290303
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1103 PM EDT FRI OCT 28 2016

ANZ050>052-290800-
/O.EXT.KCAR.GL.W.0027.000000T0000Z-161029T0800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1103 PM EDT FRI OCT 28 2016

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EDT SATURDAY...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NORCROSS
341 
WHUS71 KCAR 290717
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
317 AM EDT SAT OCT 29 2016

ANZ050>052-291500-
/O.CAN.KCAR.GL.W.0027.000000T0000Z-161029T0800Z/
/O.NEW.KCAR.SC.Y.0079.161029T0800Z-161029T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
317 AM EDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Oct 27, 8:54 AM EDT, 6 minutes earlier.

Area forecast discussion, Oct 27, 8:54 AM EDT, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Caribou ME
Issued by National Weather Service Gray ME
854 AM EDT Thu Oct 27 2016

.SYNOPSIS...
Weak high pressure will nose into the region from Canada today. Low
pressure will move out of southern New England toward the area
late tonight with precipitation developing from south to north.
Snow will be possible over higher elevations with several inches
possible over mountain peaks. Precipitation moves out briefly
Friday night and Saturday before another system moves through late
Saturday bringing another chance for precipitation. High pressure
then builds over the region for Monday and into Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
853 AM Update: Forecast generally in good shape this morning.
Primary changes are to raise temperatures based on early morning
observations...and update PoPs in line with recent high res
guidance that suggest a few ocean-enhanced showers are possible
this afternoon vicinity MDI as flow turns onshore with good llevel
lapse rates.

Previous discussion below...
Radar still indicating a few weak showers that just do not seem
to want to go away...but the trend has been for them to weaken.
Expect them to die off completely by sunrise.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Weak high pressure pushing in from the north will bring an end to
any shower activity and diminish cloud cover a bit. The respite
will be short lived though as clouds from approaching system begin
to work their way into the forecast area by late afternoon.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Long term period begins with surface low pressure centered over
lake Ontario and associated precipitation shield extending
eastward over New Hampshire and into extreme southern Maine. By
06z Friday we start to see a secondary low developing over
southern New England near Rhode Island and a surface trough
linking that low with the low over lake Ontario. Precipitation
shield at this time should extend northward through the Capitol
district of Maine. By 12z Friday morning we should see an energy
transfer from the Great Lakes low to the southern New England low
as it deepens and moves into the Gulf of Maine. Precipitation by
this time will likely extend well into the forecast area. 18z
Friday has the low wrapped up pretty tightly with a strong
pressure gradient in place along the Downeast coast and
precipitation falling in the same area. By 00z Saturday the system
begins to weaken and pull off into the Canadian maritimes.

The models are producing some rather different solutions with this
system...especially as it pertains to precipitation amounts and
type. The NAM brings the precipitation further north and is trying
to produce upwards of a foot of snow near Millinocket. The GFS
keeps the bulk of the precipitation further south over warmer
temperatures and mainly in the form of rain. It is looking more
and more likely that extreme northern portions of Maine may not
see much in the way of precipitation at all. The best chance for
accumulating snow remains over northern Somerset and Piscataquis
counties.

Once the system clears the area another system will move through
Saturday night. The models are quite a bit weaker with this system
than the 12z runs were showing...but it still looks like northern
Maine could see some shower activity.

High pressure builds over the region for Sunday and Monday before
another system approaches late Tuesday.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Expect some MVFR/IFR cigs early this morning improving
to VFR by mid morning. Conditions will deteriorate quickly late
tonight and into Friday morning with IFR/LIFR conditions becoming
widespread.

SHORT TERM: IFR/LIFR conditions improve late Friday night and into
Saturday but will likely return as another system approaches
Saturday night and into Sunday.

&&

.MARINE...
NEAR TERM: No flags expected.

SHORT TERM: Will continue Gale Watch for the waters late tonight
and Friday as winds increase as low pressure moves across the
Gulf of Maine.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from late tonight through Friday evening for
     ANZ050>052.

&&

Near Term Update...Arnott/GYX
Hazardous weather outlook, Oct 27, 3:31 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
331 AM EDT THU OCT 27 2016

MEZ001>006-010-011-015>017-029>032-280745-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
331 AM EDT THU OCT 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR
DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

AN EARLY SEASON SNOWSTORM IS POSSIBLE BEGINNING LATE TONIGHT WITH
THE THREAT OF HEAVY WET SNOW. THE BETTER CHANCES FOR POSSIBLE
SIGNIFICANT SNOW ACCUMULATIONS ARE NORTH OF A LINE FROM GREENVILLE
TO DANFORTH, PARTICULARLY AT HIGHER ELEVATIONS. HOWEVER...UNCERTAINTY
STILL EXISTS REGARDING PRECIPITATION TYPES AND TOTALS. PLEASE
MONITOR THE LATEST FORECASTS FOR ADDITIONAL INFORMATION ON THIS
STORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A POTENTIAL EARLY SEASON SNOWSTORM MAY CONTINUE INTO FRIDAY
EVENING WITH THE THREAT OF HEAVY WET SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-280745-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
331 AM EDT THU OCT 27 2016

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:48 PM EDTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset23 hr
Oct 27, 3:58 PM EDTWind AdvisoryCARHancock, Washington28 hr

Nearby

Gale Warnings in Maine, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.